Poisoning pairs of acetone and its symptoms, consequences
Acetone, or dimethylketone, is the chemical a hazardous substance. He is part of many paints, varnishes, solvents and detergents, are widely used in everyday life. Incorrect use of acetone can cause harm to the human body and even lead to death. In this article, we discussed the poisoning with acetone, its causes and symptoms, and methods of first aid and components of treatment.
The main reasons for the development of acetone intoxication
Acetone poisoning can occur for many reasons. This substance is very toxic and can poison the body not only when ingested but also when inhaled vapour evaporation. The reasons for the development of acetone intoxication include:
- accidental ingestion of dimethylketone can occur in young children, which found a chemical solution at home and wanted to try it;
- poisoning pairs of acetone develops with prolonged use of this substance in a closed and unventilated room. Evaporation of dimethylketone can inhale the drug with the purpose of gaining euphoria or chemical intoxication;
- violation of sanitary standards in factories and industries, which used the acetone;
- prolonged inhalation of vapors of acetone observed in workers of nail salons. Liquid nail Polish remover often include dimethylketone;
- the use of acetone with suicidal intent.
Please note that the death of acetone may occur due to the ingestion of a small amount of dimethylketone. 50 ml of this substance can lead to death.
Symptoms of poisoning with acetone
When acetone poisoning symptoms develop rapidly and lead to a rapid breach of condition of the affected person. Listed below are the main clinical symptoms of acetone intoxication.
- Easy drugs develops by inhalation of dimethylketone. Poisoning pairs of acetone lead to confusion, hallucinations and impaired consciousness.
- Violation of coordination of movements, irregularity and unsteadiness when walking.
- Nausea and repeated vomiting. In the vomit can see the remains of fluid, food, mucus, bile. The patient may vomit black. The occurrence of this symptom indicates the beginning of gastro-intestinal bleeding.
- Hypersalivation – increased saliva production.
- The breathing, the appearance of the mixed dyspnea. With the progression of respiratory failure is enhanced by hypoxia and pale skin. In the case of severe poisoning, breathing becomes very rare and superficial.
- Yellowing of mucous membranes and skin such symptoms develop, even if you drink acetone in small quantities. This signs of liver damage.
- The smell of acetone breath. Also can smell urine and skin of the poisoned person.
- If dimethylketone has got into eyes or on mucous membranes, the skin, there is a burning sensation and pain. Developing a chemical burn.
- Cramps throughout the body, as in epilepsy, evidence of severe Central nervous system damage. The patient may fall into a deep coma.
Please note that the smell of acetone breath in a child can be a symptom of acetonemic syndrome, substance-induced pathology in which disturbed metabolism of ketone bodies in the body.
The possible effects of acetone intoxication
The toxicity of dimethylketone depends on its concentration in drinking water. Acetone has a destructive effect on the human body. It affects the nervous, cardiovascular, urinary, alimentary and respiratory systems. The consequences and possible complications of acetone intoxication include:
- acute liver failure;
- acute pancreatitis;
- acute renal failure;
- hepatic encephalopathy;
- gastrointestinal bleeding;
- frequent convulsive attacks;
- memory impairment, susceptibility to mental disorders.
First aid if poisoning with acetone
In cases of poisoning with acetone first aid must begin with the cessation of receipt of toxic substances in the body. If the patient is in a room with polluted air, you should immediately withdraw them. Then you need to call the ambulance.
Please note that in cases of poisoning by dimethylketone severe time first aid is not a lot. The patient may die within the first few hours due to the failure of the liver, kidney, respiratory arrest and cardiac activity.
While waiting for the medical team to try to independently provide first aid to the victim. It consists of:
- Removing residue of the acetone from the digestive cavity. With this aim should be given to the victim in one gulp to drink a liter of plain water. Then, you need to explain to him the need to vomit drunk. An attack of vomiting can provoke a "popular" way: pressing with two fingers on the tongue root. This procedure is permitted when the impairment of consciousness or appearance of black vomit.
- Reception of sorbents (the activated coal, enterosgel, sorbets, APSCO, etc.). Be sure to read the rules of the dosing to them listed on packaging.
- Richdrinking. The liquid will speed up the elimination of toxins from the body and helps to reduce the intoxication syndrome. You can drink plain or alkaline water. It should be neutral temperature and no gas.
- In contact with the solution with dimethylketone on the skin or mucous membranes, rinse the affected area with running water for at least 15 minutes.
- In case of loss of consciousness the patients put it on a firm and level surface, on the floor, and turn to the side of his head. Monitor breathing and pulse. Their absence means clinical death. At its development the need to initiate cardiopulmonary resuscitation. At the stage of first aid you can do chest compressions.
Medical aid and treatment of poisoning
Team SMP is the first aid to the victim. First, the doctor performs a quick examination and medical history, checks the pulse, blood pressure, respiratory rate and level of saturation of blood oxygen (saturation).
Please note that the doctor should inform all the details of poisoning and health status of the patient. Especially important information about comorbidities, allergies to medications, medications is constantly injured.
First aid consists of:
- establish intravenous catheter. Patients who are in critical condition, can be set multiple venous accesses. The catheter required for intravenous infusion of drugs;
- droppers with solutions for lowering the level of intoxication syndrome;
- drugs to stabilize the pressure, and respiration;
- oxygen support.
After first aid the victim transported to the hospital. Depending on condition it can be treated in intensive care or toxicology. Treatment may include hemodialysis – cleansing the blood. With the development of internal bleeding or acute pancreatitis, a surgical intervention.
Toxicity acetone is very dangerous to humans. Most often it occurs at home. With the appearance of its first clinical manifestations need to seek medical help. Do not try to personally help poisoned. When acetone poisoning people in need of medical care and round the clock medical supervision. The prognosis depends on timely treatment to the doctor and from the amount of alcohol consumed chemicals.